# SDR CA150325024

- Difficulty date: March 7, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Dhav DHC8311
- Aircraft time: 1 hours
- Engine: Pwa PW123
- System (JASC): 3411 · Pitot/Static System
- Part: Pitot Tube
- Condition: Malfunctioned
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) IT WAS REPORTED,BY THE OPERATOR VIA THE AREA TECH REP, THAT DURING CRUISE IN IMC CONDITIONS AT FL200, BOTH PITOT HEAT CAUTION LIGHTS ILLUMINATED, EVENTUALLY RESULTING IN A COMPLETE LOSS OF AIRSPEED MEASUREMENT.  ONE OF THE CONSEQUENCES EXPERIENCED BY THE CREW WHILE HAND FLYING IN IMC WAS A REPETITIVE YAWING MOVEMENT THAT TRANSLATED INTO CYCLICAL YAW AND YAW INDUCED ROLL EXCURSIONS FROM NORMAL FLIGHT. THE YAW/ROLL CYCLE SEEMED TO BUILD AND THEN PAUSE, SETTLE DOWN AND REPEAT. CREW WERE UNSURE WHETHER TO DESELECT THE YAW DAMPER, BUT EVENTUALLY DID SO RECTIFYING THE YAW CONTROL ISSUE. NORMAL FUNCTION OF THE PITOTS EVENTUALLY RETURNED WHEN WARMER AMBIENT TEMPERATURE WAS ENTERED AT LOWER ALTITUDE LEADING TO A NORMAL LANDING.  POST FLIGHT MAINTENANCE FOUND C/B`S FOR BOTH PITOT HEATERS POPPED. THE C/B`S WERE RESET AND ACFT RETURNED TO SERVICE.
